Relapse risk following truncation of PEG-asparaginase in childhood acute lymphoblastic leukemia

Publikation: Bidrag til tidsskrift/Konferencebidrag i tidsskrift /Bidrag til avisTidsskriftartikelForskningpeer review

DOI

  • Sofie Gottschalk Højfeldt
  • ,
  • Kathrine Grell, Københavns Universitet, Danmark
  • Jonas Abrahamsson, Sahlgrenska University Hospital, Sverige
  • Bendik Lund, St Olavs Hospital, Trondheim University Hospital
  • ,
  • Kim Vettenranta, Helsinki University Central Hospital, University of Helsinki, Helsinki, Finland.
  • ,
  • Olafur G Jonsson, Landspitali University Hospital
  • ,
  • Thomas Leth Frandsen, Rigshospitalet, København, Danmark
  • Benjamin Ole Wolthers, Rigshospitalet, København
  • ,
  • Hanne Vibeke Hansen Marquart, Rigshospitalet, København, Danmark
  • Goda Vaitkeviciene, Vilnius University Hospital Santaros Klinikos and Vilnius University
  • ,
  • Kristi Lepik, Tallinn Children's Hospital, Tallinn, Estonia; Tartu University Hospital, Children's Clinic, Tartu, Estonia.
  • ,
  • Mats Heyman, Karolinska University Hospital
  • ,
  • Kjeld Schmiegelow, Københavns Universitet
  • ,
  • Birgitte Klug Albertsen
  • Nordic Society of Pediatric Hematology and Oncology, NOPHO Group

Truncation of asparaginase treatment due to asparaginase related toxicities or silent inactivation (SI) is common and may increase relapse risk in acute lymphoblastic leukemia (ALL). We investigated relapse risk following suboptimal asparaginase exposure among 1401 children aged 1-17 years, diagnosed with ALL between July 2008 and February 2016, and treated according to the NOPHO ALL2008 protocol including extended asparaginase exposure (1,000 IU/m2 intramuscularly weeks 5 to 33). Patients were included with delayed entry at their last administered asparaginase treatment or detection of SI and followed until relapse, death, secondary malignancy, or end of follow-up (median: 5.71 years, interquartile range: 4.02-7.64). In a multiple Cox model comparing patients with (n=358) and without (n=1043) truncated asparaginase treatment due to clinical toxicity, the adjusted relapse-specific hazard ratio (aHR) was 1.33 (95% confidence interval [CI]: 0.86-2.06, P=0.20). In a substudy including only patients with information on enzyme activity (n=1115), the 7-year cumulative incidence of relapse for the 301 patients with truncation of asparaginase treatment or SI (157 hypersensitivity, 53 pancreatitis, 14 thrombosis, 31 other, 46 SI) was 11.1% (95% CI: 6.9-15.4) versus 6.7% (95% CI: 4.7-8.6) for the 814 remaining patients. The relapse-specific aHR was 1.69 (95% CI: 1.05-2.74, P=0.03). The unadjusted bone-marrow relapse-specific HR was 1.83 (95% CI: 1.07-3.14, P=0.03) and 1.86 (95% CI: 0.90- 3.87, P=0.095) for any CNS relapse. These results emphasize the importance of therapeutic drug monitoring and appropriate adjustment of asparaginase therapy when feasible.

OriginalsprogEngelsk
TidsskriftBlood
Vol/bind137
Nummer17
Sider (fra-til)2373-2382
Antal sider10
ISSN0006-4971
DOI
StatusUdgivet - 2021

Se relationer på Aarhus Universitet Citationsformater

ID: 205907236